NWPF

PD Community Blog

Filtered by: Parkinsons Medical Therapy

How do I best time doses of carbidopa/Ldopa?

Sunday March 17, 2013

The following excerpt is from a question received by NWPF.

We were told by our neurologist that my husband should take carbidopa/Ldopa (Sinemet) every 5 hours and also told to take it with meals. What is the best way to time the dose of this medicine?

Read Aricle

My mom has PD and almost every evening, any time between ...

Tuesday March 05, 2013

My mom has PD and almost every evening, any time between 4-8 pm she experiences hot flashes, she gets really red and hot from the neck up, while the rest of her body is cold. Is this a PD symptom? We have to put ice packs and iced towels all over her head and face to get it to calm down.

Read Aricle

Absorption of Sinemet requires optimal GI health. Is anyone working on a sublingual delivery of the medication?

Tuesday January 29, 2013

Carbidopa/Ldopa is one of the most commonly used medicines for Parkinson’s disease.

Read Aricle

How can I tell whether medications are wearing off or Parkinson’s disease is progressing?

Tuesday November 27, 2012

How Parkinson’s motor symptoms respond to dopaminergic medication changes over time.

Read Aricle

When is the right time to start Levodopa?

Thursday November 08, 2012

Levodopa (carbidopa/levodopa or Sinemet) is an effective treatment for motor symptoms. Yet levodopa is associated with motor complications such as:

Read Aricle

Hot Off the Press – Neupro approved by FDA

Wednesday April 04, 2012

Neupro (Rotigotine) is a dopaminergic agonist available in a skin patch. Many people benefited from Neupro in the past but it was taken off the market by the FDA when it was noted that some of the medicine crystalized on the patch and therefore did not get absorbed well through the skin.

Read Aricle

Does Azilect slow disease progression?

Friday March 23, 2012

Azilect is a monoamine oxidase inhibitor (MAOB I) designed to block the breakdown or metabolism of dopamine in the brain. This means more dopamine is available for use by the nerve calls.

Read Aricle

Manage nausea from medicines

Friday March 16, 2012

I get nausea in the morning. Could this be caused by my medicines? All dopaminergic medicines can cause nausea. Nausea is worse when you first start a medicine and can increase as you increase dose.

Read Aricle

Is delaying medication harmful?

Wednesday March 14, 2012

Given that the medications only treat the symptoms, and do not cure the disease, does the disease progress any faster if a person does not take all medications recommended by the doctor?

Read Aricle

Medication Timing

Friday March 02, 2012

How important is it that I take my medicine on time? When symptoms re-emerge between doses, medical professionals call this “disease fluctuation”.

Read Aricle
<< Back 1 - 10 of 12 Next >>